Alert archive / New Jersey / Special Weather Statements in 2014

Special Weather Statement, NWS Philadelphia/Mount Holly

December 11, 20145 counties in New Jersey

NWS Philadelphia/Mount Holly issued this special weather statement at Dec 11, 2014, 12:06 PM EST for 5 counties in New Jersey. It was in force for 84 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Dec 11, 2014, 12:06 PM EST (17:06 UTC)
Expired
Dec 11, 2014, 1:30 PM EST
In force
84 min
Issued by
NWS Philadelphia/Mount Holly

Counties Atlantic County, NJ, Camden County, NJ, Cumberland County, NJ, Gloucester County, NJ, Salem County, NJ

The radar

The Philadelphia radar (KDIX), 66 km from the middle of the area, began a volume at 17:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 5.1 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Phillips Aaf/Abe, MD at 12:00Z on 2014-12-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Phillips Aaf/Abe, MD at 12:00Z on 2014-12-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 125 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
978 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
125 m²/s²
0-3 km storm-relative helicity
177 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

027 
WWUS81 KPHI 111706
SPSPHI

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1206 PM EST THU DEC 11 2014

DEZ001-002-MDZ008-012-NJZ016>027-111830-
ATLANTIC NJ-ATLANTIC COASTAL CAPE MAY NJ-CAMDEN NJ-CAPE MAY NJ-
CECIL MD-COASTAL ATLANTIC NJ-COASTAL OCEAN NJ-CUMBERLAND NJ-
GLOUCESTER NJ-KENT DE-KENT MD-NEW CASTLE DE-
NORTHWESTERN BURLINGTON NJ-OCEAN NJ-SALEM NJ-
SOUTHEASTERN BURLINGTON NJ-
1206 PM EST THU DEC 11 2014

...A BAND OF HEAVIER SNOW WILL AFFECT ATLANTIC...CUMBERLAND... 
NORTHERN CAPE MAY...NORTHERN KENT...SALEM...SOUTHEASTERN 
CECIL...SOUTHERN BURLINGTON...SOUTHERN CAMDEN...SOUTHERN 
GLOUCESTER...SOUTHERN NEW CASTLE AND SOUTHERN OCEAN COUNTIES...

AT 1158 AM EST...THE BACK EDGE OF A BAND OF HEAVIER SNOW WAS LOCATED 
FROM 12 MILES SOUTHEAST OF GLOUCESTER CITY TO 12 MILES SOUTH OF 
NEWARK TO 9 MILES NORTHWEST OF MIDDLE RIVER...MOVING EAST AT 25 MPH.

THE SNOW WITHIN THIS BAND IS DROPPING VISIBILITIES RAPIDLY TO LESS 
THAN ONE MILE. 

THE SNOW SHOWERS WILL AFFECT MUNICIPALITIES IN AND AROUND 
SALEM...GLASSBORO...CAYOTS...ATCO...PORT PENN... TABERNACLE AND 
SICKLERVILLE.

BE ESPECIALLY CAUTIOUS IF YOU MUST TRAVEL AS THERE WILL BE CHANGING 
AND IN SOME PLACES GREATLY REDUCED VISIBILITIES. SNOW WILL 
ACCUMULATE DURING THE HEAVIER BURSTS ON MAINLY GRASSY AND NON PAVED 
SURFACES AND SHOULD AVERAGE LESS THAN AN INCH WHERE THIS OCCURS.

LAT...LON 3967 7414 3943 7432 3921 7464 3917 7485
      3921 7517 3946 7555 3957 7552 3959 7555
      3947 7558 3923 7540 3932 7619 3939 7604
      3948 7600 3952 7577 3985 7490 3985 7414
      3978 7418 3972 7415 3985 7409 3984 7408

$$

&&

TFG

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Dec 11, 10:18 AM EST, 1 hour 48 minutes earlier.

Area forecast discussion, Dec 11, 10:18 AM EST, 1 hour 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1018 AM EST THU DEC 11 2014

.SYNOPSIS...
A PERSISTENT LOW PRESSURE SYSTEM OVER NEW ENGLAND WILL REMAIN IN
PLACE THROUGH FRIDAY BEFORE FINALLY MOVING OFFSHORE. HIGH
PRESSURE OVER THE CENTRAL PART OF THE NATION WILL SLOWLY MOVE
EASTWARD AND REACH THE APPALACHIANS ON SUNDAY AND THE EASTERN
SEABOARD ON MONDAY. A COLD FRONT IS FORECAST TO PASS THROUGH THE
REGION ON TUESDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
WE HAVE INCREASED POPS ACCORDINGLY WHERE THE HEAVIER SNOW BANDS
ARE FORMING AND TRAVERSING WITH A BIT OF A BUFFER AROUND THEIR
EDGES...THEY ARE PRETTY NARROW BANDS. CURRENTLY THE HEFTIEST BAND
IS RIGHT ALONG THE BUCKS/MONTCO BORDER SHIFTING EAST-SOUTHEAST
INTO NORTHERN BURLCO. THIS BAND IS QUICKLY LAYING DOWN A HALF INCH
OF SNOW CAUSING HAZARDOUS TRAVEL CONDITIONS. WE HAVE UPDATED OUR
SNOWFALL MAP WHICH RUNS FROM 7AM TO 7PM TODAY, SO IT ONLY SHOWS
TODAY'S ADDITIONAL SNOWFALL AND NOT THE ENTIRE 2-3 DAY EVENT TOTAL.

A SECOND BAND IS NOW MOVING SOUTHEAST THROUGH THE SUSQUEHANNA
VALLEY AS THE MAIN MID-LEVEL SHORTWAVE PIVOTS SOUTHWARD...THIS
WILL CONTINUE TO BE THE DRIVING FORCE FOR THE PLACEMENT OF THE
MESOSCALE BANDS TODAY. HI-RES GUIDANCE SHOWS ANOTHER ROUND OF
SUBSEQUENT BANDING EARLY THIS AFTERNOON FROM NORTHEAST MARYLAND
INTO SOUTHERN NEW JERSEY WHICH IS ANOTHER REASON WE PLACED LIKELY
POPS IN THE FORECAST FOR THIS AFTERNOON. THE ISSUE WITH THIS
AFTERNOON'S ACCUMULATIONS WILL BE BOUNDARY LAYER TEMPERATURES,
WITH DAYTIME HIGHS CLOSE TO 40F IN A LOT OF PLACES. UNLESS YOU ARE
UNDER THE HEAVIER BAND, SHOULD IT FORM, YOU WILL MORE THAN LIKELY
NOT SEE MUCH ACCUMULATION...WET BULB TEMPERATURES ARE ALSO ABOVE
FREEZING THIS AFTERNOON.

OTHERWISE, A WELL-DEFINED SPIN ASSOCIATED WITH A CUTOFF LOW WAS
OBSERVED ON THE OVERNIGHT WATER VAPOR SATELLITE LOOP OVER EASTERN
NY. THE SYSTEM HAS A WELL-DEFINED TROWAL TO THE NORTH OF THE UPPER
LOW THAT CURVES CYCLONICALLY ALL THE WAY INTO THE NORTHERN MID-
ATLANTIC REGION. A SWATH OF SNOW SHOWERS AT THE NOSE OF THE TROWAL
OVERSPREAD THE NORTHERN TWO-THIRDS OF THE CWA DURING THE
OVERNIGHT. THE DEEPER MOISTURE AND LIFT WITH THE UPPER LOW/TROWAL
WILL REMAIN POSITIONED UPSTREAM OF THE AREA IN CENTRAL NY/PA, SO
EXPECTING THE SNOW SHOWERS TO BE MAINLY LIGHT TODAY (UNDER AN
INCH) FROM A SYNOPTIC PERSPECTIVE. THERE ARE DETAILS ON THE
MESOSCALE THAT WILL ULTIMATELY DETERMINE WHETHER OR NOT A BAND OF
LOCALLY HEAVIER SNOW DEVELOPS TODAY. THIS WILL BE DISCUSSED IN THE
NEXT PARAGRAPH. THE EXPECTED COVERAGE OF SNOW SHOWERS (40-60 POP)
IS HIGHEST THIS MORNING ACROSS THE SOUTHERN HALF OF NJ AND
SOUTHEASTERN PA BASED ON THE FORECAST POSITION OF THE 600 MB
TROWAL AND 70-KT JET MAX AT 500 MB AS WELL AS IN THE POCONOS
(UPSLOPE ENHANCEMENT). THESE MID-LEVEL FEATURES THAT SIGNAL
SYNOPTIC LIFT WILL SLOWLY SHIFT SOUTHWARD TOWARD THE NORTHERN
DELMARVA THIS AFTERNOON.

THERE IS CONCERN FOR A FEW HEAVIER SNOW SHOWERS TO DEVELOP,
PARTICULARLY OVER SOUTHEASTERN PA AND ADJACENT SOUTHERN NJ AND
NORTHERN DELMARVA. STEEP LOW-LEVEL LAPSE RATES (FORECAST TEMP
DIFFERENCES OF 10C AND 13C BETWEEN THE SURFACE AND LOW-LEVEL COLD
POOL NEAR 800 MB) AND SUFFICIENT MOISTURE (85-90 PERCENT RH) COULD
ENHANCE CONVECTIVE SNOW SHOWERS (A MARGINAL WINDEX SETUP). A
WORST-CASE, BUT LOW PROBABILITY, SCENARIO IN TERMS OF IMPACT WOULD
BE FOR A SNOW SQUALL TO DEVELOP, ESPECIALLY IF IT WAS DURING THE
RUSH AND/OR OCCURRED IN THE HIGH-TRAFFIC GREATER PHILADELPHIA
COMMUTING AREA. ANY OF THESE HEAVIER SNOW SHOWERS TODAY WOULD BE
BRIEF, BUT EVEN WITH LESS THAN AN INCH OF SNOW IN A SHORT PERIOD OF
TIME COULD ADVERSELY IMPACT TRAVEL. WILL STILL MENTION THIS
POTENTIAL HAZARD IN THE HWO. NOTE, THE HIRES NCEP WRF-ARW AND HRRR
SIMULATE A MESOSCALE SNOW BAND TO DEVELOP OVER THE SOUTHERN SUBURBS
OF PHILLY THIS AFTERNOON. WHILE THIS ADDS SOME SUPPORT TO OUR
CONCERN, EVEN THE HIRES MODELS DO NOT ALWAYS ACCURATELY DEPICT THE
POSITION, TIMING AND INTENSITY OF AN SUCH MESOSCALE BAND.

TEMPS WEIGHTED CLOSELY WITH THE COOLER MET AND HI-RES ARW GUIDANCE
WITH CLOUDY SKIES AND PERSISTENT CAA. HIGHS RANGE FROM THE UPPER 20S
IN THE POCONOS TO LOWER 40S IN SOUTHERN DE.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM FRIDAY/...
THE CUTOFF LOW WILL DRIFT NORTHWARD INTO NORTHERN NEW ENGLAND
TONIGHT. WRAP-AROUND MOISTURE WILL KEEP CLOUDS OVER THE MID-ATLANTIC
REGION TONIGHT BUT SYNOPTIC LIFT IS FORECAST TO WEAKEN. WE STILL SEE
SOME SNOW SHOWERS LINGER INTO TONIGHT, ESPECIALLY ACROSS THE HIGHER
ELEVATIONS OF NORTHEAST PA. LITTLE ADDITIONAL ACCUMULATION IS
FORECAST.

IT WILL BE SEASONABLY CHILLY TONIGHT, DESPITE WINDS AND CLOUD COVER
NOT PROVIDING A FAVORABLE RADIATIONAL COOLING SETUP. MIN TEMPS IN
THE 20S ARE FORECAST FOR MOST OF THE AREA EXCEPT LOWER 30S ALONG THE
COAST AND IN THE URBAN LOCALES.

&&

.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
FINALLY! THE PERSISTENT MIDLEVEL AND SFC LOW THAT HAS BEEN PARKED
OVER NEW ENG MOST OF THE WEEK WILL BEGIN TO EXIT STAGE RIGHT ON
FRI.

AS IT DOES, HIGH PRES OVER THE OH VLY WILL BUILD IN. THIS HIGH
PRES SYS WILL THEN BE THE DOMINANT WX FEATURE THRU THE WKND INTO
ERLY NEXT WEEK. THEREFORE, A RELATIVELY QUIET AND DRY PERIOD IS IN
STORE, FOR A CHANGE.

WITH THE HIGH MOVG IN, TEMPS WILL MODERATE AND WITH THE HIGH OFF
THE CST BY MON AND SWLY FLOW DEVELOPING TEMPS SHUD BE AOA NRML.

THEN, BY MON, LOW PRES DEVELOPING ACRS THE SRN PLAINS WILL
APPROACH AND CROSS THE REGION ON TUE, WITH ITS ASSOCD CDFNT. MDLS
SUGGEST SOME PRECIP WITH THIS SYS, BUT ARE MUCH DRIER TODAY
OVERALL THAN 24 HOURS AGO. LATEST GUID ALSO DIFFERS ON WHERE THE
BEST CHCS OF PRECIP WUD ACTUALLY BE AND WHEN. THE GFS SAYS N AND W
ON TUE, WHILE THE ECMWF IS MORE SUPPORTIVE OF WED. FOR NOW, WILL
JUST INDICATE SOME LOW POPS DURG THESE PDS. PRECIP TYPE LOOKS TO
BE MAINLY RAIN, WITH SOME MIX OR WINTRY PRECIP N AND W TUE NIGHT,
IF, THERE IS ANYTHING FALLING DURG THAT TIME.

&&

.AVIATION /15Z THURSDAY THROUGH MONDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

SHSN PROVIDING A PERIOD OF MVFR VSBYS AND CIGS ACROSS MANY OF THE
TERMINALS THIS MORNING. LOCAL IFR POSSIBLE BUT IT WILL BE BRIEF.
SCT SHSN WILL BE FOCUSED FROM RDG-TTN SOUTHWARD THRU THE REST OF
THE MORNING AND THEN FROM PHL-ACY SOUTHWARD THIS AFTN. BREEZY NW
WINDS WILL GUST 20-25 KT TODAY BEFORE RELAXING AROUND SUNSET.

MAINLY VFR TONIGHT ALTHOUGH A BRIEF SNOW SHOWER IS POSSIBLE.
STRATOCU MAY ALSO HOVER NEAR VFR-MVFR CAT FOR CIGS TONIGHT. WINDS
5-10 KT EXPECTED TONIGHT.

OUTLOOK...
FRI...VFR...SOME GUSTY NW WINDS EXCEEDING 20 KNOTS PSBL.  HIGH CONFIDENCE.

FRI NIGHT - MON...VFR WITH HIGH PRES IN CONTROL.  HIGH CONFIDENCE.

&&

.MARINE...
SCA REMAINS IN EFFECT FOR TODAY WITH NW WINDS GUSTING TO AROUND 25
KT. LOCALLY HIGHER GUSTS AROUND 30 KT ARE POSSIBLE OFF THE DELAWARE
COAST AND IN NEAR THE MOUTH OF THE DELAWARE BAY. SEAS ARE 5-6 FT
EARLY THIS MORNING AND ARE EXPECTED TO SUBSIDE TO 3-4 FT BY THE END
OF THE DAY. THE SCA CONTINUES TONIGHT FOR THE OCEAN MARINE ZONES AS
WELL AS THE LOWER DE BAY WITH THE POTENTIAL FOR 25 KT GUSTS TO
CONTINUE.

OUTLOOK...
FRI...SCA CONDS INTO FRI AND SCA FLAG HAS BEEN EXTENDED INTO THE
DAY. LESS CONFIDENCE AS THE DAY PROGRESSES.

FRI NIGHT INTO SAT...NEAR SCA CONDS ARE PSBL ON THE OCEAN FOR A
TIME FRI NIGHT AND WITH A BETTER LIKELIHOOD ON SAT.

SUN - MONDAY...NO MARINE HEADLINES ANTICIPATED.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 5 PM EST FRIDAY FOR ANZ431-450>455.
     SMALL CRAFT ADVISORY UNTIL 6 PM EST THIS EVENING FOR ANZ430.

&&

SYNOPSIS...NIERENBERG
NEAR TERM...HEAVENER/KLEIN
SHORT TERM...KLEIN
LONG TERM...NIERENBERG
AVIATION...KLEIN/NIERENBERG
MARINE...KLEIN/NIERENBERG
Hazardous weather outlook, Dec 11, 4:14 AM EST, 7 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
414 AM EST THU DEC 11 2014

DEZ002>004-MDZ012-015-019-020-NJZ001-007>010-012>015-020>027-PAZ054-
055-061-062-120915-
KENT-INLAND SUSSEX-DELAWARE BEACHES-KENT MD-QUEEN ANNES-TALBOT-
CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-
WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-OCEAN-CUMBERLAND-ATLANTIC-
CAPE MAY-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-CARBON-MONROE-LEHIGH-NORTHAMPTON-
414 AM EST THU DEC 11 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN
DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW
JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL
PENNSYLVANIA AND NORTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-120915-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
414 AM EST THU DEC 11 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ001-MDZ008-NJZ016>019-PAZ060-070-071-101>106-120915-
NEW CASTLE-CECIL-SALEM-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-
BERKS-DELAWARE-PHILADELPHIA-WESTERN CHESTER-EASTERN CHESTER-
WESTERN MONTGOMERY-EASTERN MONTGOMERY-UPPER BUCKS-LOWER BUCKS-
414 AM EST THU DEC 11 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...NORTHEAST
MARYLAND...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA AND
SOUTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A CHANCE OF LIGHT SNOWFALL ACCUMULATIONS TODAY. THERE IS
THE SMALL POTENTIAL FOR BRIEF HEAVIER SNOW BANDS WHICH COULD HAVE
LOCAL IMPACTS ON TRAVEL. SLICK SPOTS ON ROADS ARE POSSIBLE,
ESPECIALLY THIS MORNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Dec 11, 9:13 AM EST, 2 hours 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
913 AM EST THU DEC 11 2014

PAZ060-111615-
BERKS PA-
913 AM EST THU DEC 11 2014

...HEAVIER SNOW SHOWERS WILL CONTINUE TO AFFECT NORTHERN BERKS
COUNTY...

AT 909 AM EST...HEAVY SNOW SHOWERS WERE CENTERED NEAR
SHOEMAKERSVILLE...MOVING SOUTHEAST AT 40 MPH.

THE SNOW IS FALLING HARD ENOUGH TO ACCUMULATE ON ROADWAYS INCLUDING
INTERSTATE 78. THIS WILL CREATE HAZARDOUS DRIVING CONDITIONS. EVEN
MORE HAZARDOUS CONDITIONS WILL OCCUR ON SMALLER ROADWAYS.

BE ESPECIALLY CAUTIOUS IF YOU MUST TRAVEL THIS MORNING.

LAT...LON 4052 7634 4052 7625 4059 7605 4058 7603
      4065 7599 4068 7589 4051 7562 4044 7554
      4043 7554 4042 7555 4042 7600 4036 7624
      4050 7644

&&

TFG
Special weather statement, Dec 11, 9:23 AM EST, 2 hours 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
923 AM EST THU DEC 11 2014

PAZ060-071-103>106-111615-
BERKS PA-EASTERN MONTGOMERY PA-LOWER BUCKS PA-PHILADELPHIA PA-
UPPER BUCKS PA-WESTERN MONTGOMERY PA-
923 AM EST THU DEC 11 2014

...HEAVIER SNOW SHOWERS WILL CONTINUE TO AFFECT EAST CENTRAL
BERKS...NORTHEASTERN PHILADELPHIA...NORTHERN MONTGOMERY AND SOUTHERN
BUCKS COUNTIES...

AT 914 AM EST...HEAVIER SNOW SHOWERS EXTENDED INTO BERKS COUNTY
TO BECHTELSVILLE...MOVING SOUTHEAST AT 45 MPH.

THE SNOW WILL DROP VISIBILITIES TO AROUND ONE MILE AND CAUSE
ADDITIONAL ACCUMULATIONS OF HALF AN INCH TO AN INCH. LESSER TRAVELED
ROADWAYS AWAY FROM PHILADELPHIA COULD ALSO BECOME OR REMAIN SNOW
COVERED AS THIS CONTINUES.

THIS SNOW BAND WILL AFFECT HARLEYSVILLE, MONTGOMERYVILLE,
WARMINSTER HEIGHTS, FEASTERVILLE AND HULMEVILLE AND OTHER
MUNICIPALITIES NEAR THESE LOCALES.

BE ESPECIALLY CAUTIOUS IF YOU MUST TRAVEL THIS MORNING AND WATCH
OUT FOR VARYING ROAD CONDITIONS.

LAT...LON 4048 7560 4045 7553 4042 7548 4043 7546
      4017 7475 4004 7499 4032 7570

&&

TFG
Special weather statement, Dec 11, 10:40 AM EST, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1040 AM EST THU DEC 11 2014

NJZ013-014-019-020-026-027-111700-
COASTAL OCEAN NJ-EASTERN MONMOUTH NJ-NORTHWESTERN BURLINGTON NJ-
OCEAN NJ-SOUTHEASTERN BURLINGTON NJ-WESTERN MONMOUTH NJ-
1040 AM EST THU DEC 11 2014

...HEAVY SNOW SHOWERS WITH REDUCED VISIBILITIES WILL AFFECT EAST
CENTRAL BURLINGTON...OCEAN AND SOUTHERN MONMOUTH COUNTIES...

AT 1033 AM EST...THE BACK EDGE OF HEAVIER SNOW SHOWERS WERE NEAR
BROWNS MILLS...MOVING NORTHEAST AT 45 MPH.

THE SNOW HAS AND WILL CONTINUE TO RAPIDLY DROP VISIBILITIES  TO LESS
THAN ONE MILE.

THE SNOW WILL AFFECT GLEN LAKES, SILVER RIDGE, GILFORD PARK, OCEAN
GROVE AND NEARBY LOCATIONS.

BE ESPECIALLY CAUTIOUS IF YOU MUST TRAVEL DURING THE HEAVY SNOW SHOWERS
AS VISIBILITY WILL BE POOR. ACCUMULATIONS SHOULD MAINLY BE ON GRASSY
AND UNPAVED SURFACES AND THROUGH NOON AVERAGE LESS THAN AN INCH.

LAT...LON 3989 7408 3978 7408 3978 7409 3978 7413
      3980 7413 3981 7410 3992 7410 3990 7412
      3986 7412 3978 7418 3977 7459 4018 7457
      4024 7398

&&

TFG
Special weather statement, Dec 11, 11:28 AM EST, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1128 AM EST THU DEC 11 2014

PAZ060-111830-
BERKS PA-
1128 AM EST THU DEC 11 2014

...SNOW SHOWERS WILL CONTINUE TO AFFECT NORTHWESTERN BERKS COUNTY...

AT 1122 AM EST...HEAVIER SNOW SHOWERS CONTINUED TO SPILL OVER
SCHUYLKILL COUNTY INTO THE INTERSTATE 78 CORRIDOR IN BERKS COUNTY.
THEY WERE MOVING EAST AT 30 MPH.

THE SNOW WILL RAPIDLY DROP VISIBILITIES TO LESS THAN ONE MILE AT
TIMES AND CAUSE ADDITIONAL ACCUMULATIONS, ESPECIALLY ON LESS TRAVELED
ROADWAYS. SOME ICY CONDITIONS ARE POSSIBLE.

THE SNOW SHOWERS WILL MAINLY AFFECT THE NORTHERN PART OF
BERKS COUNTY.

BE ESPECIALLY CAUTIOUS IF YOU MUST TRAVEL INTO OR THROUGH THIS AREA
AS THEY ARE RECEIVING MORE SNOW THAN THE REST OF BERKS COUNTY.

LAT...LON 4051 7641 4052 7637 4052 7625 4054 7618
      4059 7605 4058 7603 4063 7600 4068 7591
      4059 7576 4056 7573 4044 7637 4048 7643
      4049 7643

&&

TFG
Special weather statement, Dec 11, 12:06 PM EST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1206 PM EST THU DEC 11 2014

DEZ001-002-MDZ008-012-NJZ016>027-111830-
ATLANTIC NJ-ATLANTIC COASTAL CAPE MAY NJ-CAMDEN NJ-CAPE MAY NJ-
CECIL MD-COASTAL ATLANTIC NJ-COASTAL OCEAN NJ-CUMBERLAND NJ-
GLOUCESTER NJ-KENT DE-KENT MD-NEW CASTLE DE-
NORTHWESTERN BURLINGTON NJ-OCEAN NJ-SALEM NJ-
SOUTHEASTERN BURLINGTON NJ-
1206 PM EST THU DEC 11 2014

...A BAND OF HEAVIER SNOW WILL AFFECT ATLANTIC...CUMBERLAND...
NORTHERN CAPE MAY...NORTHERN KENT...SALEM...SOUTHEASTERN
CECIL...SOUTHERN BURLINGTON...SOUTHERN CAMDEN...SOUTHERN
GLOUCESTER...SOUTHERN NEW CASTLE AND SOUTHERN OCEAN COUNTIES...

AT 1158 AM EST...THE BACK EDGE OF A BAND OF HEAVIER SNOW WAS LOCATED
FROM 12 MILES SOUTHEAST OF GLOUCESTER CITY TO 12 MILES SOUTH OF
NEWARK TO 9 MILES NORTHWEST OF MIDDLE RIVER...MOVING EAST AT 25 MPH.

THE SNOW WITHIN THIS BAND IS DROPPING VISIBILITIES RAPIDLY TO LESS
THAN ONE MILE.

THE SNOW SHOWERS WILL AFFECT MUNICIPALITIES IN AND AROUND
SALEM...GLASSBORO...CAYOTS...ATCO...PORT PENN... TABERNACLE AND
SICKLERVILLE.

BE ESPECIALLY CAUTIOUS IF YOU MUST TRAVEL AS THERE WILL BE CHANGING
AND IN SOME PLACES GREATLY REDUCED VISIBILITIES. SNOW WILL
ACCUMULATE DURING THE HEAVIER BURSTS ON MAINLY GRASSY AND NON PAVED
SURFACES AND SHOULD AVERAGE LESS THAN AN INCH WHERE THIS OCCURS.

LAT...LON 3967 7414 3943 7432 3921 7464 3917 7485
      3921 7517 3946 7555 3957 7552 3959 7555
      3947 7558 3923 7540 3932 7619 3939 7604
      3948 7600 3952 7577 3985 7490 3985 7414
      3978 7418 3972 7415 3985 7409 3984 7408

&&

TFG

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 10, 7:06 PM ESTSpecial Weather StatementPHIHunterdon, Somerset39 min
Dec 11, 10:40 AM ESTSpecial Weather StatementPHIOcean80 min
Dec 11, 1:35 PM ESTSpecial Weather StatementPHIAtlantic, Burlington, Camden, Cumberland, Gloucester, Monmouth and 2 more55 min
Dec 11, 2:46 PM ESTSpecial Weather StatementPHIHunterdon, Somerset59 min
Dec 10, 7:10 PM ESTSpecial Weather StatementPHILehigh, Montgomery50 min
Dec 10, 8:01 PM ESTSpecial Weather StatementPHILehigh44 min
Dec 11, 9:13 AM ESTSpecial Weather StatementPHIBerks2 hr
Dec 11, 9:23 AM ESTSpecial Weather StatementPHIMontgomery112 min
Dec 11, 11:28 AM ESTSpecial Weather StatementPHISchuylkill2 hr
Dec 11, 12:24 PM ESTSpecial Weather StatementPHICaroline, Kent, Queen Anne's81 min
Dec 11, 1:26 PM ESTSpecial Weather StatementPHICaroline, Kent, Queen Anne's, Talbot34 min
Dec 11, 2:16 PM ESTSpecial Weather StatementPHICaroline, Queen Anne's, Talbot59 min

Nearby

Special Weather Statements in New Jersey, 2014Every special weather statement in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.